Vet : Hi there, vet Andrew here
Vet : Was the arthritis diagnosed by the same practice or vet that diagnosed lymphoma?
JACUSTOMER-t6jmhfsy- : No but current vet put him on Loxicom. He also diagnosed lymphoma and is treating him
Vet : Ok, I had to eliminate the possibility that the current vet was unaware of the Loxicom treatment due to poor communication or record-keeping. This does not seem to be the case. I do, however, understand the predicament: as animals get older they often suffer from multiple diseases which need multiple treatments, each with its own side effects and sometimes these clash. It is a possibility that the Loxicom has clashed with the prednisolone and caused the diarrhoea, but I have known cyclophosphamide to do this also.
JACUSTOMER-t6jmhfsy- : He failed to tell us to stop the Loxicom, we took him in today to have his chemotherapy and told him that he has diahorrea and has been sick, he said that we should of been told to stop the Loxicom.
JACUSTOMER-t6jmhfsy- : We didn't get any advice on what signs to look out for
Vet : Your dog was on the Loxicom to ease pain from arthritis. Your vet may have decided to keep him on the treatment during chemo, as our ultimate goal is to ensure the animal's welfare, and removing arthritis medication is sure to increase discomfort. However, the treatment may have slipped his mind. In the first instance, I would get in contact with the senior partner of the practice with your grievances. From what I can gather now the Loxicom has been stopped and so the sickness and diarrhoea should clear up if that was the cause. What we can't do is go back in time, but what we can do is make the practice aware of your problem and allow them to offer solutions, and to help ensure the same doesn't happen again.
JACUSTOMER-t6jmhfsy- : Thank you
Vet : I really am sorry to hear that your dog is ill, and that that has been compounded by a possible treatment mix-up. Try not to get angry, but rather compose your thoughts in order to present your arguments logically when you call up the principal.
JACUSTOMER-t6jmhfsy- : Problem is that the vet that is treating him is the principal
Vet : Ok, that's fine. You'll need the next-most-senior vet. In this case, perhaps a call to the practice manager will get things moving.
JACUSTOMER-t6jmhfsy- : Yeah he owns the practice aswell
Vet : Yes, but that doesn't mean he's immune to client complaints. He is required by the RCVS to deal with them regardless of seniority. If you really are at your wit's end, you are entitled to take your dog to another practice for an assessment and continuation of treatment, prior to a complaint to the RCVS, although I would not recommend this disturbance to the chemo regime, nor would I recommend this before giving the vet a chance to respond. That really is as far as I can take this advice, since I have not examined the animal myself nor seen his clinical records.
Vet : To answer your question: yes, the drug mix-up could have hindered recovery by delaying chemo, but no, I cannot say for sure remotely. That would be a a decision for another vet in the practice, a vet in another practice, or the RCVS themselves.